Alert archive / Missouri / Excessive Heat Watches in 2007
Excessive Heat Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this excessive heat watch at Aug 3, 2007, 4:10 PM CDT for 22 counties in Missouri; 14 counties in Illinois. It took effect at Aug 5, 2007, 4:12 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 4:10 PM CDT (21:10 UTC)
- In effect from
- Aug 5, 2007, 4:12 AM CDT
- Expired
- Aug 6, 2007, 3:56 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
All 36 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 17 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this excessive heat watch went out at Aug 3, 4:07 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 3, 4:07 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT FRI AUG 3 2007
.DISCUSSION...
THE 12Z SHORT-TERM MODELS (TIL MONDAY)...MODELS CONTINUE TO BE IN
GOOD AGREEMENT ON HANDLING OF MASS FIELDS. H500 RIDGE OVER THE SWRN
CONUS WILL GRADUALLY BUILD IN OVER THE MID MS VALLEY THE NEXT COUPLE
OF DAYS...MORE FULLY MATURING OVER THE AREA BY LATE SUNDAY AND INTO
MONDAY. A MODERATELY STRONG SHORTWAVE WILL MAINLY PASS TO OUR N LATE
TONIGHT AND SATURDAY. AT THE SURFACE...FRONTAL BOUNDARY JUST N OF
THE I-70 CORRIDOR ATTM HAS STALLED...AND WILL REMAIN IN PLACE AS A
W-E ORIENTED FRONTAL BOUNDARY THRU TONIGHT BEFORE BUCKLING NWD ON
SATURDAY AS A WRMFNT. THIS WRMFNT WON/T FULLY EXIT THE FA UNTIL
SATURDAY NIGHT. BY SUNDAY...A WARM SECTOR SETUP WILL BE IN PLACE
WITH MODERATELY STRONG MID LEVEL CAP...SWLY SFC WNDS...AND H850
TEMPS OF 22-23C. THIS PATTERN WILL PERSIST MORE-OR-LESS UNABATED FOR
MUCH OF NEXT WEEK.
ISOLD TSRA BOTH ALONG THE STALLED FRONT AND OVER THE ERN OZARKS OF
SERN MO WILL LARGELY DISSIPATE THIS EVENING ALTHOUGH WILL KEEP IN A
SLIGHT CHANCE MENTION THRU THE NIGHT GIVEN PRESENCE OF THE FRONT.
PCPN CHANCES WILL THEN INCREASE A BIT HEADING INTO SATURDAY...BOTH
FROM THE CLOSE CALL OF THE SHORTWAVE TO OUR N...BUT ALSO FROM THE
WRMFNT NOW LIFTING SLOWLY NEWD THRU THE FA. BEST CHANCES WILL BE IN
THE NERN HALF OF THE FA...WITH SLIGHT CHANCES NOT FULLY DISCOUNTED
WELL INTO THE ERN OZARKS OF SERN MO AGAIN. THIS SCENARIO WILL
CONTINUE INTO SATURDAY EVENING. AFTER SATURDAY NIGHT...ONLY SML PCPN
CHANCES WILL EXIST IN THE FAR NRN FA AS MID LEVEL CAP BUILDS IN
ELSEWHERE.
OTHERWISE...THE BIG STORY HERE IS THE HEAT. 70F DEWPOINTS HAVE
ALREADY MADE IT INTO THE AREA BRIEFLY BEFORE BEING MIXED DOWN A BIT
DURING THE AFTERNOON HOURS. MOISTURE THRU THE COLUMN WILL INCREASE
ALONG WITH SFC DEWPOINTS AS A MORE DIRECT FLOW FROM THE GULF OF
MEXICO OPENS UP. SO SHOULD SEE WIDESPREAD LOWER 70S FROM SUNDAY ON
AS THIS PATTERN FULLY MATURES. AS WE SAW FROM YESTERDAY/S HIGH
TEMPS...THE HEAT IS ALREADY HERE...BUT PERSISTENT MORNING MID
CLOUD...THE FRONT...AND ISOLD TSRA HAVE TEMPS MORE IN CHECK TODAY.
THIS APPEARS TO ALSO BE THE CASE FOR TOMORROW AND WE HAVE THUS HELD
OFF ON ANY HEAT HEADLINES. BUT STARTING SUNDAY...THE GLOVES ARE
OFF...AND HAVE CONVERTED THE HEAT WATCH TO A WARNING FOR THE METRO
AREA THRU TUESDAY. HAVE INITIATED A HEAT WATCH OVER A LARGER AREA
STARTING ON MONDAY WITH THE MORE FULLY MATURE MID LEVEL AND SFC
SETUP.
FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...MODELS ARE VERY
MUCH INDICATING A PERSISTENCE FORECAST OF HOT AND HUMID THRU THE
PERIOD WITH ALL TRENDS POINTING TOWARDS A LESSER SWD PUSH OF THE
CDFNT FOR MID WEEK AND A RENEWED BUILDING OF THE H500 RIDGE OVER THE
SRN/CNTRL CONUS FOR LATE WEEK. SWLY SFC WINDS AND H850 TEMPS OF
22-23C WILL BE FOUND EACH DAY AND WITH SFC DEWPOINTS IN THE LOW-MID
70S THRU THE PERIOD...THIS WILL PUSH HEAT INDEX VALUES TO AOA 105F
FOR A FAIRLY WIDE SWATH OF THE FA NEAR THE I-70 CORRIDOR...FROM
CNTRL MO THRU THE STL METRO AREA AND INTO SWRN IL. THE NRN FA IS A
BIT MORE SUSPECT SINCE IT WILL HAVE SOME BENEFIT OF BEING CLOSEST TO
THE MID LEVEL WLYS AND MAY GET SOME FRONTAL INTRUSIONS FROM TIME TO
TIME OR AT LEAST GET ADDITIONAL CLOUDS FROM CONVECTION FROM THE
AFOREMENTIONED FRONTAL INTRUSIONS. OTHERWISE...PCPN CHANCES WILL BE
FAIRLY MINIMAL THRU THIS PERIOD...AS RATHER STRONG 11/12C H700 CAP
MOVES IN PLACE...ALTHOUGH THE BEST CHANCE FOR PCPN WILL BE ISOLD
AFTN/ERY EVENING TSRA IN THE ERN OZARKS OF SERN MO. GIVEN THE
LOOMING AND PERSISTENT HEAT THREAT...HAVE EXPANDED THE EXCESSIVE
HEAT WATCH OVER A MUCH LARGER AREA STARTING MONDAY AND CONTINUING
THRU THE BULK OF NEXT WEEK. THIS ALSO GOES FOR THE STL METRO AREA
FROM MID WEEK ON...GIVEN UNCERTAINTY WITH BEING 5+ DAYS OUT PLUS
SOME QUESTIONS REMAIN ON SWD EXTENT OF THE MID WEEK FRONT.
TES
&&
.AVIATION...
FOR THE 18Z TAFS...DIFFUSE FRONTAL BNDRY CURRENTLY EXTENDS FROM
CENTRAL IL THRU CENTRAL MO INTO ERN KS. AGGREGATED CU FIELD HAS
DEVELOPED IN A ZONE ALONG AND IN ADVANCE OF THE FRONT...AND RADAR
IS ALREADY SHOWING SOME CELLS IN MID MO WHERE AN AXIS OF MODERATE
INSTABILITY EXISTS. SHEAR IS SUPPORTIVE OF PULSE TYPE STORMS AND
CELL MOTIONS WILL BE SLOW TO THE SOUTHEAST. ATTM INCLUDE A VCNTY
IN THE KCOU TAF GIVEN ANTICIPATED SMALL CELL SIZE AND COVERAGE.
WILL HAVE TO KEEP A CLOSE EYE ON THE STL AREA TAFS SITES BUT ATTM
KEPT THEM DRY. MODELS SUGGEST ISOLD TO WDLY SCT SHRA/TSRA COULD
LAST THRU THE EVENING. OTHERWISE HAZE SHOULD PERSIST IN THE WARM
SECTOR SOUTH OF THE FRONT AND MAY EVENTUALLY SCOUR OUT ON SATURDAY
AS SFC WINDS INCREASE AND BCM SSWLY LEADING TO GREATER LOW LEVEL
MIXING.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH FRIDAY
EVENING FOR AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONITEAU-MONTGOMERY-OSAGE-STE. GENEVIEVE-
WARREN.
EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY FOR
ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH FRIDAY EVENING
FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH FRIDAY
EVENING FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-
RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY FOR
MADISON IL-ST. CLAIR IL.
EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH FRIDAY EVENING
FOR MADISON IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Aug 3, 6:10 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 610 AM CDT FRI AUG 3 2007 ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059-060-062-065-072>075-084-085-099- 041115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- LINCOLN-GASCONADE-WARREN-FRANKLIN-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 610 AM CDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY. AGAIN...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING EARLY NEXT WEEK. HEAT INDICES ARE FORECAST TO CLIMB INTO THE 100 TO 105 DEGREE RANGE SUNDAY THROUGH TUESDAY...AND ITS POSSIBLE THAT THESE HIGH LEVELS OF HEAT AND HUMIDITY WILL LINGER INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ100-101-MOZ061-063-064-041115- MADISON IL-ST. CLAIR IL-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY- 610 AM CDT FRI AUG 3 2007 ...EXCESSIVE HEAT WATCH FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. AGAIN...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING EARLY NEXT WEEK. HEAT INDICES WILL CLIMB INTO THE 105 TO 110 DEGREE RANGE SUNDAY THROUGH TUESDAY...AND ITS POSSIBLE THAT THESE HIGH LEVELS OF HEAT AND HUMIDITY WILL LINGER INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Aug 3, 11:40 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM DOWNBURST 4 N SANDOVAL 38.67N 89.12W
08/03/2007 MARION IL BROADCAST MEDIA
MICROBURST TO A SINGLE FARMSTEAD ALONG DIAMOND SPRINGS
ROAD. LARGE OAK TREE DOWNED,CAVING A CORNER OF THE HOUSE.
ADDITIONAL SMALLER EVERGREEN AND FRUIT TREES DOWNED OR
UPROOTED. CORNFIELD ALSO DAMAGED.
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:10 PM CDT | Excessive Heat Warning | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 6 days |
| Aug 3, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 44 min |
Nearby
Excessive Heat Watches in Missouri, 2007Excessive Heat Watches in Illinois, 2007Every excessive heat watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.